MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET AVX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET AVX; CATHETER, EMBOLECTOMY
Model Number 45026
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a loss of aspiration occurred.Two angiojet avx catheters were selected for treatment.However, after connecting the device to the angiojet thrombectomy machine, each angiojet avx catheter malfunctioned and did not properly aspirate.No known patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an angiojet avx catheter.The pump assembly, effluent/supply line, shaft, tip, and spike line were visually examined for damage or any irregularities.The catheter shaft showed a kink located 36.5cm from the tip.Functional testing was competed per device preparation.The pump was inserted into the ultra drive unit console.The pump and device primed as designed.The device was run for a period of 120 seconds in the thrombectomy mode.The devices pressure was within the normal range.No failures or error codes were noticed during the testing.No leaks were noticed during testing.The angiojet device is iso-volumetric which means it infuses fluid and aspirates fluid at the same rate.Aspiration testing was performed by filling a 100cc beaker with water.The devices tip was submerged in the fluid and run for a period of 1 minute.The water level at the end of testing was 98cc which shows the device was aspirating as designed.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
ANGIOJET AVX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11966650
Report Number2134265-2021-07156
Device Sequence Number11556500
Product Code DXE
UDI-Device Identifier08714729889045
UDI-Public08714729889045
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Model Number45026
Device Catalogue Number45026
Device Lot Number0027235758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1